Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 45, NWS Austin/San Antonio, TX

April 2, 2017Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 2, 2017, 1:15 AM CDT for Val Verde County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2017, 1:15 AM CDT (06:15 UTC)
Expired
Apr 2, 2017, 2:00 AM CDT
In force
45 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 71 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 1:15 AM CDTHAIL 12 Nnw Del Rio, TXLAUGHLIN AFB RELAYED A REPORT BY DEL RIO EM OF NICKEL TO QUARTER SIZE HAIL IN THE BUENA VISTA PARK PART OF DEL RIO.
Apr 2, 1:15 AM CDTHAIL 13 Nnw Del Rio, TXLAUGHLIN AFB RELAYED A REPORT BY DEL RIO EM OF NICKEL TO QUARTER SIZE HAIL IN THE BUENA VISTA PARK PART OF DEL RIO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 10:28 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 6.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2017-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2017-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
2447 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

255 
WUUS54 KEWX 020615
SVREWX
TXC465-020700-
/O.NEW.KEWX.SV.W.0045.170402T0615Z-170402T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
115 AM CDT SUN APR 2 2017

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southeastern Val Verde County in south central Texas...

* Until 200 AM CDT

* At 114 AM CDT, a severe thunderstorm was located near Lake View, or
  near Del Rio, moving north at 25 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Trained weather spotters. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Del Rio, Amistad Village, Lake View, Box Canyon-Amistad, Val Verde
  Park, Cienegas Terrace, Laughlin AFB, and Rough Canyon Rec Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

A Tornado Watch remains in effect until 600 AM CDT for south central
Texas.

LAT...LON 2955 10071 2952 10070 2937 10071 2935 10095
      2936 10100 2944 10106 2946 10106 2948 10116
      2951 10117 2957 10124 2963 10126
TIME...MOT...LOC 0614Z 179DEG 20KT 2945 10089 

HAIL...1.00IN
WIND...<50MPH
 
$$
2 follow-up statements
168 
WWUS54 KEWX 020643
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
143 AM CDT SUN APR 2 2017

TXC465-020700-
/O.CON.KEWX.SV.W.0045.000000T0000Z-170402T0700Z/
Val Verde TX-
143 AM CDT SUN APR 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHEASTERN VAL VERDE COUNTY...

At 142 AM CDT, a severe thunderstorm was located 10 miles north of
Lake View, or 16 miles north of Del Rio, moving north at 25 mph.

HAZARD...Quarter size hail. 

SOURCE...Trained weather spotters. At 122 AM one inch hail was 
         reported north of Del Rio. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Del Rio, Amistad Village, Lake View, Box Canyon-Amistad, Val Verde
Park, Cienegas Terrace, Laughlin AFB, and Rough Canyon Rec Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

A Tornado Watch remains in effect until 600 AM CDT for south central
Texas.

LAT...LON 2955 10071 2952 10070 2937 10071 2935 10095
      2936 10100 2944 10106 2946 10106 2948 10116
      2951 10117 2957 10124 2963 10126
TIME...MOT...LOC 0642Z 179DEG 20KT 2961 10089 

HAIL...1.00IN
WIND...<50MPH
 
$$
532 
WWUS54 KEWX 020659
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
159 AM CDT SUN APR 2 2017

TXC465-020709-
/O.EXP.KEWX.SV.W.0045.000000T0000Z-170402T0700Z/
Val Verde TX-
159 AM CDT SUN APR 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VAL VERDE COUNTY
WILL EXPIRE AT 200 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain 
is still possible with this thunderstorm.

A Tornado Watch remains in effect until 600 AM CDT for south central
Texas.

LAT...LON 2955 10071 2952 10070 2937 10071 2935 10095
      2936 10100 2944 10106 2946 10106 2948 10116
      2951 10117 2957 10124 2963 10126
TIME...MOT...LOC 0659Z 179DEG 20KT 2970 10089 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:40 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 1, 10:40 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1040 PM CDT Sat Apr 1 2017

.UPDATE...
Tornado Watch has been issued for portions of the southern Edwards
Plateau and Rio Grande through 6 AM.

&&

.PREV DISCUSSION... /ISSUED 911 PM CDT Sat Apr 1 2017/

UPDATE...
A vorticity maximum is noted on water vapor rotating through the
base of the upper level low across northwest Mexico this evening.
Flow through the lowest 4k feet off DFX radar has backed east-southeast
and increased to 20-30 kts. This will continue to increase through
the late evening and as deeper large scale forcing approaches should
see a quick expansion in coverage of storms across Val Verde County
03Z-06Z. Already some indications of this starting just across the
border. The storms should expand further in coverage across the
southern Edwards Plateau and Rio Grande 06Z-09Z. Initially discrete
storms could yield a large hail risk however as a northeast to
southwest oriented cold front enters the area from the north could
see storms training parallel to the front. After coordination with
WPC feel there is enough threat to warrant locally heavy rainfall
mention late this evening and into portions of the overnight across
the far western CWA.

No changes this evening to the forecast thinking for Sunday morning
farther east across the Hill Country and eventually along and east of
I-35. This area will remain in a favorable location for some storms
to produce large hail and damaging straight-line winds. An isolated
tornado threat will also exist.

PREV DISCUSSION... /ISSUED 658 PM CDT Sat Apr 1 2017/

AVIATION...
All airports are VFR except for SSF which MVFR. This may only be
temporary and they may be up and down for the next few hours. MVFR
CIGs will settle over the Austin and San Antonio areas by around 03Z.
Showers will develop around 06Z in the Austin and San Antonio areas.
Thunderstorms will develop out west and DRT will see TSRA by around
07Z. Thunderstorms will move into Austin and San Antonio Sunday
morning. Scattered storms will last into the afternoon. When the
storms clear CIGs will improve to VFR and winds will shift to the
southwest to west.

PREV DISCUSSION... /ISSUED 419 PM CDT Sat Apr 1 2017/

SHORT TERM (Tonight through Sunday Night)...
Low clouds are beginning to lift southwest of a Fredericksburg to
New Braunfels to Cuero line to allow temperatures to generally warm
up into the 80s with lower 90s later this afternoon in the Rio Grande
Plains. Significant dry slotting from the southwest evident on water
vapor imagery is contributing to this and will likely allow clouds to
break up a bit more over the rest of the area later this afternoon
except for possibly northern portions of the Hill Country. Shallow
convective showers are forming along the Escarpment between San
Antonio and Austin between areas with relatively clear skies to the
west and overcast skies to the east, and these should continue over
through the early evening hours. A few hi-res models show a stronger
cell or two, but model soundings continue to predict an inversion at
700 mb that is quite a bit weaker than that observed on aircraft
soundings at AUS and SAT. Although dry air aloft will steepen lapse
rates, slightly drier air moving into the midlevels will make it that
much harder to overcome the cap at 700 mb. Thus, deeper convection
this afternoon is unlikely given the lack of a clear surface trigger
or shortwave aloft, but any cell that makes it past the cap will
have sufficient shear and instability to support severe storms.

Strong to severe thunderstorms are expected to develop just over the
border in Mexico west of Del Rio around Midnight as a lead shortwave
rotates ahead of the broader positively-tilted trough west of Big
Bend and the synoptic cold front moves into the region. The initial
storm mode should be supercellular given shear values in excess of
40-50 knots, so the damaging winds and hail will be the main threats
overnight, but a tornado cannot be ruled out with SRH values around
100 m^2/s^2 that could be locally enhanced depending on how the storm
interacts with the environment. A steady feed of low-level moisture
supplied by a 20-30 knot southeasterly LLJ will support low LCLs that
could also increase this threat. This LLJ will also help provide a
brief window for locally heavy rainfall after Midnight in the Edwards
Plateau and Rio Grande Plains until the cold front approaches and the
system begins to become cold pool dominated by 7 am. A few instances
of flash flooding may be possible due to terrain and rainfall totals
up to 3 inches in isolated areas, but not widespread enough or long
enough to issue a watch at the current moment. These cells should
transition to a more linear system moving from west to east along the
front by sunrise.

Ahead of this line, scattered showers should be ongoing across the
rest of the region beneath a weak cap with isentropic ascent and an
increasing LLJ out of the S-SE. Deeper cells should begin to develop
by sunrise as the cap erodes much earlier than normal near the I-35
corridor north of San Antonio as the larger-scale forcing and height
falls associated with an upper level trough ejecting out of Mexico
approaches the Rio Grande Plains. This trough will be transitioning
from a positive to more negative tilt that will increase diffluence
aloft for areas mainly along and east of I-35 for the morning and
afternoon hours on Sunday. Shear values in excess of 50 knots with
abundant CAPE increasing from ~1500 J/kg towards possibly 4000 J/kg
by Noon with steepening lapse rates aloft will support strong
supercells capable of producing large hail and damaging winds. Very
low LCLs and SRH values increasing towards 250-300 m^2/s^2 provide
strong support for tornadic supercells (possibly strong tornadoes)
tomorrow morning into the afternoon hours for our eastern counties.
If the line merges with these cells, we could see some instances of
QLCS mergers, but some hi-res models are trending towards weakening
this line with fewer, but more significant supercells most likely
caused by significant dry air moving in at midlevels. It is hard to
tell which scenario will play out at this point, but the general
threats would remain the same and most models show that the tornado
and significant severe threat should end by early or mid-afternoon
for the I-35 corridor and by 6 pm for our eastern counties.

Given the significant nature of the severe weather threat expected
for tomorrow, potential for dry slotting, and a marginal threat of
locally heavy rainfall for our northern counties, we have elected to
not issue any watch for flash flooding for now. Global and hi-res
models continue to indicate that some additional showers and
thunderstorms will develop as the upper low passes over the region or
just to our north tomorrow evening. The main threat with these
storms would be small or large hail, but not tornadoes or locally
heavy rainfall. Skies should begin to clear behind this system to set
up a nice Monday.

LONG TERM (Monday through Saturday)...
Next week should be dry and very nice behind this strong system with
southwest flow continuing aloft for Monday and Tuesday and highs in
the 80s and potentially lower 90s in the Rio Grande Plains. This dry
air mass will cause elevated fire weather concerns for spots over the
Rio Grande Plains that do not receive wetting rains in the next 24
hours, but this should just be our southwestern most counties. A
weak front will move through Tuesday evening into Wednesday to
further dry and cool the area out back closer to normal temperatures
before a gradual warmup begins later next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  78  57  84  60 /  50  80  30   0   0
Austin Bergstrom Intl Airport  68  78  56  84  57 /  50  80  30   0   0
New Braunfels Muni Airport     68  78  55  84  57 /  50  80  30   0   0
Burnet Muni Airport            64  72  53  81  56 /  50  80  30   0   0
Del Rio Intl Airport           66  73  54  87  58 /  80  60  -    0   0
Georgetown Muni Airport        66  75  56  82  57 /  50  80  40   0   0
Hondo Muni Airport             68  81  53  85  56 /  50  70  20   0   0
San Marcos Muni Airport        68  79  55  84  57 /  50  80  30   0   0
La Grange - Fayette Regional   70  80  57  82  59 /  40  80  30   0   0
San Antonio Intl Airport       68  80  56  85  59 /  50  80  20   0   0
Stinson Muni Airport           69  81  55  85  58 /  50  70  20   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...05
Synoptic/Grids...Runyen
Public Service/Data Collection...Treadway
Hazardous weather outlook, Apr 1, 6:06 AM CDT, 19 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
606 AM CDT Sat Apr 1 2017

TXZ171>173-183>194-202>209-217>225-228-021115-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
606 AM CDT Sat Apr 1 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Shower and thunderstorm activity will be on the increase this
afternoon. There is a low chance of a strong storm or two this
afternoon for areas west of an Eagle Pass to Burnet line. The
chance for severe weather, including large hail, damaging winds
and an isolated tornado will begin to take shape late this evening
across the Rio Grande plains and southern Edwards plateau.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

An active weather pattern is expected across all of south central
Texas on Sunday. Initially, the most active weather will be across
the southern Edwards Plateau as a line of storms begins to
organize. As this line of storms strengthens and moves east across
the Hill Country and I-35 corridor through midday, a combination
of large hail, damaging winds and locally heavy rainfall can be
expected. In addition, an isolated tornado can not be ruled out.
As this line of storms approaches the I-35 corridor Sunday
morning, the threat for tornadoes will increase. In addition,
rainfall amounts of 1 to 3 inches could bring the potential for
localized flooding, especially across those areas that had heavy
rains earlier in the week.

By early Sunday evening, the severe weather concerns should be on
the decrease as the line of storms moves east of the region.

.SPOTTER INFORMATION STATEMENT...

Spotters are urged to report severe weather and flooding with the
storm system this weekend.

In the hours before

Local storm report, Apr 1, 11:14 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 PM CDT SAT APR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     HAIL             4 SE COMSTOCK           29.64N 101.13W
04/01/2017  E1.75 INCH       VAL VERDE          TX   LAW ENFORCEMENT

            BORDER PATROL RELAYED A REPORT THROUGH LAUGHLIN AFB OF
            HAIL UP TO THE SIZE OF GOLF BALLS

&&

TREEWX
Special weather statement, Apr 1, 11:46 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1146 PM CDT SAT APR 1 2017

TXZ183-184-020530-
Val Verde TX-Edwards TX-
1146 PM CDT SAT APR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS AND
NORTHEASTERN VAL VERDE COUNTIES UNTIL 1230 AM CDT...

At 1145 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Juno, moving northeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Loma Alta, Juno, Flour Mills, and Vinegarone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 600 AM CDT for south central
Texas.

LAT...LON 3029 10122 3029 10070 3004 10056 2980 10071
      3003 10128
TIME...MOT...LOC 0445Z 207DEG 19KT 3002 10109
Local storm report, Apr 2, 12:01 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1201 AM CDT SUN APR 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     HAIL             1 E SEMINOLE CANYON STA 29.70N 101.32W
04/01/2017  E1.00 INCH       VAL VERDE          TX   PUBLIC

            PUBLIC REPORT OF HAIL AT SEMINOLE CANYON STATE PARK OF
            LOTS OF NICKEL SIZED HAIL WITH SOME QUARTER HAIL MIXED
            IN. REPORT VIA TWITTER.

&&

TREEWX
Local storm report, Apr 2, 12:05 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 AM CDT SUN APR 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HAIL             SEMINOLE CANYON STATE P 29.70N 101.34W
04/01/2017  M1.50 INCH       VAL VERDE          TX   PUBLIC

            PICTURE OF PING PONG BALL SIZED HAIL FROM SEMINOLE CANYON
            STATE PARK. REPORT VIA TWITTER.

&&

TREEWX
Special weather statement, Apr 2, 12:43 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1243 AM CDT SUN APR 2 2017

TXZ183-020630-
Val Verde TX-
1243 AM CDT SUN APR 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 130 AM CDT...

At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm over
Osman, or near Langtry, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Langtry, Pumpville, and Osman.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 AM CDT for south central
Texas.

LAT...LON 2990 10176 3018 10163 3002 10135 2981 10155
      2980 10157 2977 10158 2978 10161 2977 10163
      2976 10164 2976 10165 2977 10166 2976 10168
      2981 10176
TIME...MOT...LOC 0543Z 214DEG 28KT 2985 10166
Special weather statement, Apr 2, 12:51 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1251 AM CDT SUN APR 2 2017

TXZ183-184-020630-
Val Verde TX-Edwards TX-
1251 AM CDT SUN APR 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDWARDS AND EAST
CENTRAL VAL VERDE COUNTIES UNTIL 130 AM CDT...

At 1251 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Carta Valley, or 17 miles south of Loma Alta,
moving north at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Loma Alta, Carta Valley, and Devils Shores.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 AM CDT for south central
Texas.

LAT...LON 2994 10081 2992 10060 2962 10068 2962 10070
      2956 10070 2960 10098 2975 10100
TIME...MOT...LOC 0551Z 192DEG 29KT 2967 10086

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:35 PM CDTSpecial Weather StatementEWXVal Verde40 min
Apr 1, 7:38 PM CDTSpecial Weather StatementEWXVal Verde37 min
Apr 1, 10:12 PM CDTSevere Thunderstorm WarningEWXVal Verde48 min
Apr 1, 10:58 PM CDTSevere Thunderstorm WarningEWXVal Verde47 min
Apr 1, 11:43 PM CDTSevere Thunderstorm WarningEWXVal Verde47 min
Apr 1, 11:46 PM CDTSpecial Weather StatementEWXVal Verde44 min
Apr 2, 12:21 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Apr 2, 12:26 AM CDTSevere Thunderstorm WarningEWXVal Verde49 min
Apr 2, 12:43 AM CDTSpecial Weather StatementEWXVal Verde47 min
Apr 2, 12:51 AM CDTSpecial Weather StatementEWXVal Verde39 min
Apr 2, 1:32 AM CDTFlash Flood WarningEWXKinney, Val Verde6 hr
Apr 2, 2:05 AM CDTSpecial Weather StatementEWXKinney40 min
Apr 2, 2:29 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde32 min
Apr 2, 2:57 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney48 min
Apr 2, 3:02 AM CDTRiver Flood WarningEWXVal Verde19 hr
Apr 2, 3:12 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde48 min
Apr 2, 3:20 AM CDTTornado WarningEWXKinney25 min
Apr 2, 3:33 AM CDTSpecial Weather StatementEWXEdwards42 min
Apr 2, 3:47 AM CDTTornado WarningEWXEdwards18 min
Apr 2, 3:50 AM CDTFlash Flood WatchEWXBandera, Bastrop, Blanco, Burnet, Edwards, Gillespie and 11 more9 hr
Apr 2, 3:54 AM CDTSevere Thunderstorm WarningEWXKinney51 min
Apr 2, 3:56 AM CDTTornado WarningEWXEdwards, Real34 min
Apr 2, 4:04 AM CDTSevere Thunderstorm WarningEWXEdwards, Real41 min
Apr 2, 4:08 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick37 min
Apr 2, 4:14 AM CDTTornado WarningEWXEdwards17 min
Apr 2, 4:40 AM CDTFlash Flood WarningEWXEdwards, Kinney3 hr
Apr 2, 4:41 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Maverick49 min
Apr 2, 4:43 AM CDTSpecial Weather StatementEWXEdwards, Real47 min
Apr 2, 5:25 AM CDTSevere Thunderstorm WarningEWXKinney, Uvalde50 min
Apr 2, 5:36 AM CDTSpecial Weather StatementEWXBurnet54 min
Apr 2, 5:42 AM CDTSpecial Weather StatementEWXReal63 min
Apr 2, 5:54 AM CDTTornado WarningEWXBandera, Kerr, Real30 min
Apr 2, 5:57 AM CDTFlash Flood WarningEWXReal3 hr
Apr 2, 6:06 AM CDTAreal Flood AdvisoryEWXKinney, Maverick, Uvalde3 hr
Apr 2, 6:20 AM CDTSpecial Weather StatementEWXUvalde, Zavala55 min
Apr 2, 6:28 AM CDTSpecial Weather StatementEWXKerr47 min
Apr 2, 6:32 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde58 min
Apr 2, 6:42 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real63 min
Apr 2, 6:55 AM CDTSpecial Weather StatementEWXLlano50 min
Apr 2, 6:58 AM CDTAreal Flood AdvisoryEWXEdwards, Kerr3 hr
Apr 2, 6:59 AM CDTTornado WarningEWXKerr46 min
Apr 2, 7:11 AM CDTSevere Thunderstorm WarningEWXUvalde, Zavala64 min
Apr 2, 7:17 AM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kendall, Kerr58 min
Apr 2, 7:26 AM CDTTornado WarningEWXKendall, Kerr30 min
Apr 2, 7:30 AM CDTSevere Thunderstorm WarningEWXBandera, Medina45 min
Apr 2, 7:42 AM CDTSpecial Weather StatementEWXMedina48 min
Apr 2, 7:53 AM CDTTornado WarningEWXKendall40 min
Apr 2, 7:54 AM CDTFlash Flood WarningEWXEdwards, Kinney111 min
Apr 2, 7:56 AM CDTSevere Thunderstorm WarningEWXDimmit, Zavala19 min
Apr 2, 8:01 AM CDTSpecial Weather StatementEWXDimmit44 min
Apr 2, 8:08 AM CDTSpecial Weather StatementEWXBlanco, Comal, Gillespie, Kendall37 min
Apr 2, 8:13 AM CDTSevere Thunderstorm WarningEWXFrio, Medina, Zavala47 min
Apr 2, 8:19 AM CDTSevere Thunderstorm WarningEWXBexar, Comal, Kendall41 min
Apr 2, 8:22 AM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall, Llano53 min
Apr 2, 8:27 AM CDTTornado WarningEWXBlanco, Comal, Kendall48 min
Apr 2, 8:50 AM CDTSevere Thunderstorm WarningEWXFrio40 min
Apr 2, 8:58 AM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Comal, Hays, Travis47 min
Apr 2, 9:04 AM CDTAreal Flood AdvisoryEWXReal116 min
Apr 2, 9:20 AM CDTAreal Flood AdvisoryEWXKinney, Uvalde115 min
Apr 2, 9:23 AM CDTSpecial Weather StatementEWXFrio52 min
Apr 2, 9:24 AM CDTTornado WarningEWXTravis, Williamson20 min
Apr 2, 9:28 AM CDTSpecial Weather StatementEWXBexar47 min
Apr 2, 9:32 AM CDTSevere Thunderstorm WarningEWXBastrop, Burnet, Caldwell, Hays, Travis, Williamson58 min
Apr 2, 9:48 AM CDTSevere Thunderstorm WarningEWXBurnet, Travis, Williamson57 min
Apr 2, 9:51 AM CDTAreal Flood AdvisoryEWXBurnet, Llano114 min
Apr 2, 10:06 AM CDTSpecial Weather StatementEWXBastrop, Lee54 min
Apr 2, 10:12 AM CDTAreal Flood AdvisoryEWXBexar2 hr
Apr 2, 10:12 AM CDTSpecial Weather StatementEWXGuadalupe33 min
Apr 2, 10:23 AM CDTSpecial Weather StatementEWXWilson37 min
Apr 2, 10:39 AM CDTSpecial Weather StatementEWXFayette36 min
Apr 2, 10:46 AM CDTSpecial Weather StatementEWXLee44 min
Apr 2, 11:25 AM CDTSpecial Weather StatementEWXFayette50 min
Apr 2, 11:32 AM CDTSevere Thunderstorm WarningEWXFayette31 min
Apr 2, 12:09 PM CDTRiver Flood WarningEWXKerr20 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.